Alert archive / California / Flash Flood Warnings in 2011
Flash Flood Warning 2, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Jul 5, 2011, 5:42 PM PDT for Kern County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 5:42 PM PDT (00:42 UTC)
- Expired
- Jul 5, 2011, 8:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Kern County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2968 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
274 WGUS56 KHNX 060042 FFWHNX CAC029-060345- /O.NEW.KHNX.FF.W.0002.110706T0042Z-110706T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 542 PM PDT TUE JUL 5 2011 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA... * UNTIL 845 PM PDT * AT 536 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER HIGHWAY 14 AT RED ROCK RANDSBURG ROAD. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNT OF 1/2 AN INCH IS POSSIBLE IN THE WARNED AREA. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. && LAT...LON 3532 11811 3563 11792 3559 11785 3526 11798 $$ JDB
2 follow-up statements
812 WGUS76 KHNX 060248 FFSHNX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 748 PM PDT TUE JUL 5 2011 CAC029-060345- /O.CON.KHNX.FF.W.0002.000000T0000Z-110706T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KERN CA- 748 PM PDT TUE JUL 5 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM PDT FOR EAST CENTRAL KERN COUNTY... THE HEAVY RAIN HAS DIED OFF AND RUN OFF IS EXPECTED FOR ANOTHER HOUR. MORE PRECIPITATION IS MOVING TOWARDS THE WARNED AREA...HOWEVER IT IS WEAKENING. LAT...LON 3532 11811 3563 11792 3559 11785 3526 11798 $$ JDB
667 WGUS76 KHNX 060337 FFSHNX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 837 PM PDT TUE JUL 5 2011 CAC029-060346- /O.EXP.KHNX.FF.W.0002.000000T0000Z-110706T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KERN CA- 837 PM PDT TUE JUL 5 2011 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM PDT FOR EAST CENTRAL KERN COUNTY... HEAVY RAIN HAS ENDED ACROSS THE WARNED AREA AND THE RUN OFF FROM EARLIER HEAVY RAINS HAS NEARLY ENDED. LAT...LON 3532 11811 3563 11792 3559 11785 3526 11798 $$ BARLOW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:04 PM PDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 5, 3:04 PM PDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 304 PM PDT TUE JUL 5 2011 .SYNOPSIS... STRONG HIGH PRESSURE ALOFT CONTINUES TO PRODUCE TRIPLE DIGIT HEAT OVER THE SAN JOAQUIN VALLEY AND THE ADJACENT LOWER FOOTHILLS. MONSOONAL MOISTURE FROM THE SOUTHEAST WILL CONTINUE MOVING INTO THE AREA AND WILL BRING INCREASING THUNDERSTORM CHANCES OVER THE MOUNTAIN AND DESERT AREAS. DRIER AIR WILL MOVE INTO THE REGION BY THURSDAY, REDUCING THE THREAT OF THUNDERSTORMS TO THE SIERRA NEVADA. && .DISCUSSION...MONSOON FLOW IS EXPECTED TO CONT OVER CENTRAL CA AT LEAST INTO THURS. COPIOUS AMOUNTS OF MOISTURE IS AVAILABLE...WITH TPW/S OF 1-1.5 INCHES ACROSS THE REGION. THE FLASH FLOOD WATCH FOR THE MTNS/DESERT OF KERN/TULARE COUNTIES REMAINS IN EFFECT. TSTMS WILL CONT TO DEVELOP THIS AFTERNOON AND BE RELATIVELY SLOW MOVING. CUMULUS HAS THUS FAR BEEN SLOW TO DEVELOP OVER THE COASTAL MTNS BUT SHOULD INCREASE REST OF THE AFTERNOON AND KEPT SMALL POPS ACROSS THE WEST SIDE OF THE VALLEY. A CLOUD MASS...PART OF DEBRIS FROM YESTERDAY AFTERNOON...IS EVEN PRODUCING A FEW SPRINKLES OR LIGHT SHOWERS AROUND MADERA THIS AFTN AND THIS COULD CONT TO BE INTO THE EARLY EVENING. THIS PATTERN WILL REPEAT WED AND THURS. TEMPS OVER THE NEXT SEVERAL DAYS WILL CONT TO BE PROBLEMATIC AND HIGHLY DEPENDENT ON CLOUD COVER. FOR INSTANCE...AT 2PM FRESNO ONLY HAD A TEMP OF 91 DEGREES WHILE IT WAS 103 IN MERCED. THE SOUTH END OF THE VALLEY HAS BEEN MOSTLY CLEAR...WITH TEMPS INTO TRIPLE DIGITS AS WELL. NIGHTTIME CLOUDS WILL BE THE DIFFERENCE BETWEEN A SOMEWHAT COMFORTABLE NIGHT UNDER CLEAR SKIES...OR CLOUDY AND RATHER HUMID. NO CHANGE WAS MADE TO PREVIOUS TEMP FCSTS THRU THURS. FOR THE REMAINDER OF THE FORECAST FRI AND INTO EARLY NEXT WEEK...MODELS ARE VERY SIMILAR. A COUPLE OF WEAK EAST PAC SHORTWAVE TROFS WILL MOVE INTO THE PAC NW THURS NITE AND INTO THE WEEKEND. THE MAIN IMPACT ON CENTRAL CA WILL BE TO GRADUALLY BEGIN TO SHIFT THE UPPER LEVEL FLOW TO THE WEST OR SW. THIS WILL AT LEAST BEGIN TO PUSH THE DEEPER MONSOON MOISTURE BACK TO THE EAST FRIDAY. DECREASING TSTORM CHANCES WILL BEGIN FRI...AND BY SUN MUCH OF THE MOISTURE SHOULD BE GONE EXCEPT FOR AN ISOLATED STORM OVER THE SIERRA CREST. MEDIUM RANGE MODELS DONT SHOW ANY APPRECIABLE INCREASE IN THE LOW LEVEL ONSHORE FLOW. THEY KEEP THE THERMAL LOW ACROSS THE CENTRAL VALLEY UNTIL EARLY NEXT WEEK. THERE MAY BE SOME INCREASE IN THE DELTA BREEZE SAT NITE OR SUN...BUT OVERALL NO SIGNIFICANT MARINE PUSH IS SEEN FOR THE SJV. THUS TEMPS WILL BE SYNOPTICALLY CONTROLLED. THIS RESULTS IN A GRADUAL LOWERING OF TEMPS OVER THE WEEKEND...BUT ONLY DOWN TO CLIMO. && .AVIATION... SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED OVER THE KERN COUNTY MOUNTAINS AND DESERTS IN ADDITION TO THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA WITH STORM ACTIVITY DIMINISHING DURING THE EVENING BETWEEN 04Z WED AND 06Z WED THEN INCREASING AGAIN AFTER 20Z WED. OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CA INTERIOR THRU 00Z THU. && .AIR QUALITY ISSUES... ON TUESDAY JULY 5 2011... UNHEALTHY IN FRESNO COUNTY. UNHEALTHY FOR SENSITIVE GROUPS IN KERN... KINGS... MADERA AND TULARE COUNTIES. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG && .HNX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING CAZ095-097>099. FLOOD ADVISORY FOR THE KINGS RIVER BELOW PINE FLAT DAM UNTIL FURTHER NOTICE CAC019-031-107. && PUBLIC...BINGHAM AVN/FW...DS SYNOPSIS...WP WEATHER.GOV/HANFORD
Hazardous weather outlook, Jul 5, 5:07 PM PDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 507 PM PDT TUE JUL 5 2011 CAZ089-070015- WEST CENTRAL SAN JOAQUIN VALLEY- 507 PM PDT TUE JUL 5 2011 ...ISOLATED THUNDERSTORMS THROUGH EARLY EVENING AND AGAIN TOMORROW... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WEST CENTRAL SAN JOAQUIN VALLEY. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. HEAVY RAIN IS POSSIBLE WITH SOME OF THE STORMS AND FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. HEAVY RAIN IS POSSIBLE WITH SOME OF THE STORMS AND FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ090>099-070015- EAST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 507 PM PDT TUE JUL 5 2011 ...ISOLATED THUNDERSTORMS THROUGH EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EAST CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY...THE SOUTHERN SIERRA NEVADA AND ADJACENT FOOTHILLS...AND THE KERN COUNTY MOUNTAINS AND DESERTS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. HEAVY RAIN IS POSSIBLE WITH SOME OF THE STORMS AND FLASH FLOODING IS POSSIBLE. A FLOOD WATCH REMAINS IN EFFECT FOR THE TULARE AND KERN COUNTY MOUNTAINS AS WELL AS THE KERN COUNTY DESERT UNTIL 10 PM TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. HEAVY RAIN IS POSSIBLE WITH SOME OF THE STORMS AND FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. WP
In the hours before
Local storm report, Jul 5, 3:25 PM PDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
325 PM PDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM NON-TSTM WND DMG ROSAMOND 34.86N 118.20W
07/04/2011 KERN CA NEWSPAPER
TREES BLOWN DOWN BY WIND WITH VEHICLES DAMAGED BY FALLEN
TREES. FIREWORKS STAND FLATTENED. UTILITY POLES BLOWN
OVER AND POWER OUT.
0430 PM FLOOD ROSAMOND 34.86N 118.20W
07/04/2011 KERN CA NEWSPAPER
HEAVY RAIN FROM THUNDERSTORMS CAUSED SOME STREET
FLOODING.
&&
SANGERLocal storm report, Jul 5, 5:42 PM PDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
542 PM PDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM NON-TSTM WND DMG CALIFORNIA CITY 35.19N 117.81W
07/05/2011 KERN CA LAW ENFORCEMENT
ZERO VISIBILITY IN HIGH WINDS. POWER LINES DOWN. HIGHWAY
58 CLOSED BETWEEN MOJAVE AND CALIFORNIA CITY.
0526 PM FLOOD 17 SW INYOKERN 35.47N 118.03W
07/05/2011 KERN CA LAW ENFORCEMENT
CHP REPORTED FLOODING ON HIGHWAY 14 AT RED ROCK-
RANDSBURG ROAD.
&&
SANGERThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:21 PM PDT | Flash Flood Watch | HNX | 24 hr | |
| Jul 6, 1:04 PM PDT | Flash Flood Warning | HNX | Tulare | 3 hr |
| Jul 6, 3:35 PM PDT | Special Weather Statement | HNX | 70 min | |
| Jul 6, 3:56 PM PDT | Flash Flood Warning | HNX | Kern | 2 hr |
Nearby
Flash Flood Warnings in California, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.